12/17/2014, Why some antidepressants may initially worsen symptoms

http://www.psypost.org/2014/12/antidepressants-may-initially-worsen-symptoms-30252

Selective serotonin reuptake inhibitors (SSRIs) are the most widely prescribed class of antidepressant drugs, and they work by increasing levels of a brain chemical called serotonin. While this boost in serotonin occurs within minutes to hours after an SSRI is taken, patients usually have to take the medication for about 2 weeks before experiencing any relief of symptoms. During this delay, the drug may actually aggravate depression, in some cases even increasing the risk for suicide.

If you don't comment, I'll just assume you agree with me

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s